Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Fungal infection on legs, changes in the periods - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2244 Questions
User :   24 female
Doctor :   Hi Dr xxxxx here
User :   hello. I have these small brown spots mostly on my back, the larger ones are pale in the center and itch at times. i also have one on my lower left leg and 3 on my lower abdomen...those are mostly brown and one hase the pale center
User :   i have anout 3 on the under part of my ars, not armpits
User :   the one on my forearm started dark brown, then the dark part fell of and left a pale center..most have brown halos around the pale center
User :   the ones i scratch bled slightly and healed with the pale center
Doctor :   ok
Doctor :   how loong since have u had them ?
User :   the one on my arm and abdomen i noticed this past summer
User :   also one on my back was this summer
User :   then it contunuously got worse
User :   i work as a home health aide and one om my patients had bed bugs in which i recieved bites..but i dont think they would have left marks and this many
Doctor :   do u have any itching ?
User :   the ones on my upper back and arms itch terribly..the ones on m abdomen and leg dont
User :   sometimes i have a slight tingling and there is nothing ther...then i look down a while later and ther is the reddish brown spot
Doctor :   you can use steroid cream of hydrocrotisone to apply on them
Doctor :   this will help you to some extent
User :   do you mean have i?
Doctor :   no u can get it from the local pharmacy
User :   no, i have not used much of anything
User :   have you any idea what can be causing them
Doctor :   this could be due to melanosis
Doctor :   or an fungal infection
User :   is that cancer
Doctor :   no
Doctor :   it is not
User :   im currently a biology major and was trying to look up some possibilities as school...might this sound like tinea versicolor?
Doctor :   yes
Doctor :   it is a fungal infection
User :   is there anything otc i can try for this..will the cortisone cream help with the discoloration
Doctor :   yes the cream will help
Doctor :   in addition OTC creams for antifungals are also available
Doctor :   the pigmentation can be relieved by teh steroid cream
User :   thank you, also i read at school that tinea versicolor can be aggrivated by frequent hot baths and frequent sweating, which i do both of
Doctor :   yes that is right
User :   like lotriman or monistat?
Doctor :   lotirman will help
Doctor :   any cream with fluconazole will help
User :   should i stop with the frequent baths?
User :   how long should i use the steroid
Doctor :   for about 1 -2 weeks
Doctor :   yes you can stop the baths
User :   also, i have taken prednisone for asthma for about 6 mos on and off...i understand this may acutely weakken the immune system...can this contribute to the overgrowth of this certain fungus??
Doctor :   yes ,
User :   ok, thank you so much doctor......blessings
Doctor :   prednisone can sometimes cause such issues if u have taken them for a long time
Doctor :   you are welcome
Doctor :   i hope i ahve answered your queries
User :   yes
Doctor :   take care
User :   t/u
User :   hello, did u get my last question
Doctor :   sorry i did not
Doctor :   dr xxxx here
User :   i have been having a dark brown vaginal discharge for the past 4 days, my periods have been irregular for 11 yrs ranging form every 2-6mos. I recently went to the gyno for pap/std/sti testing. while the std/sti testing was negative, the pap was abnormal. i have an appt in 2 weks to follow up. i usually have a brown discharge the day b4 my period but it has never lasted 4 this a sign of cervical/uterine cance and should i press for an emergency appt with my gyno
Doctor :   usually minor changes are common in the pap
User :   as far as the brown discharge for 4 days?
Doctor :   and these changes can appear as atypia
Doctor :   periods can change due to hormonal imbalances
Doctor :   these are benign changes
Doctor :   and not signs of cancer
User :   could this brown discharge for this long be because i stopped taking loestrin 24 2 mos ago?
Doctor :   yes
Doctor :   Birth control pills can cause changes in periods ,and stopping them also does the same
User :   ok, so 2 weeks is an ok time frtame for pap follow up..this isnt necessarily an emergency situation?
Doctor :   yes
Doctor :   its not an emergency at all
User :   im sorry, i dont mean to appear as a hypochondriac, there is just history of cancer in my family, so i get worried when anything is abnormal...
Doctor :   i understand
Doctor :   that is normal reaction
Doctor :   i dont mind at all
Doctor :   there are a lot of changes that can be seen as abnormal on a pap and they can be reversed too
User :   really? ok
Doctor :   yes
User :   so changes arent always associated with cancer
Doctor :   severe changes can be associated with cancer
Doctor :   and even in that case minor procedures are done to reverese it
User : pap results says mild dysplasia of squamous cells
Doctor :   that is a benign
Doctor :   and easily reversible
Doctor :   many women do have that
Doctor :   no need to worry at all
User :   ok, so i can sto losing sleep?
User :   lol
Doctor :   yes
Doctor :   u need not lose sleep over this at all
Doctor :   start relaxing and enjoy
User :   again, thank you
Doctor :   you are most welcome
Doctor :   i hope all ur doubts are cleared
Doctor :   thanks for consulting me here , please leave ur feedback
User :   i have a tangent question if you will...i am in my last year of a baccs in biology...i want to become a pulmonologist, what do you suggest i master in?
Doctor :   what are the options available for u ?
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor